Back to Ask the Diabetes Team Ask the Diabetes Team

From Pittsburgh, Pennsylvania, USA:

My fiance has had hives for about a year. Sometimes they are very severe. She has been tested for just about everything on the planet, except for diabetes. We haven't asked her doctor to test for diabetes because we thought that if it was a possibility that he would have tested for it. She did test positive for vasculitis and her treatment has centered around this test result with little or no improvement.

I have noticed a correlation between her eating sweets and her breakouts. Do you know of hives being a reaction to some type of sugar imbalance or any other link between diabetes and the supposed vasculitis her doctor says she has? I must add that her doctor is confused as well. He is approaching the hives as being the problem. I think they are a symptom of something simpler that the doctors have overlooked.


Interesting. I guess it could happen that she is allergic to something in the sweets, but it sounds like it has only been around for a year. Perhaps a new artificial sweetener has been added to regular foods within the past year and may cause an allergic reaction, but I am not aware of it. If she started eating sugarfree foods in the past year, there may be an additive in one of them that is causing problems. A simple fasting plasma glucose should certainly rule out the possibility of diabetes.


Original posting 27 May 1999
Posted to Other Illnesses


  Home Return to Top

Last Updated: Tuesday April 06, 2010 15:09:04
This Internet site provides information of a general nature and is designed for educational purposes only. If you have any concerns about your own health or the health of your child, you should always consult with a physician or other health care professional.

This site is published by T-1 Today, Inc. (d/b/a Children with Diabetes), a 501c3 not-for-profit organization, which is responsible for its contents.
By using this site, you agree to our Terms of Use, Legal Notice, and Privacy Policy.
© Children with Diabetes, Inc. 1995-2015. Comments and Feedback.